MAUDE Adverse Event Report: ETHICON INC. VICRYL PLUS SUTURE; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL PLUS SUTURE; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP958H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information received: according to the sales representative, this is the seventh occurrence associated with the same lot number, involving seven different patients.The sales representative indicated that complaints have already been submitted for the other six occurrences.The consumer has expressed that they do not wish to continue using this lot number.No patient consequences were reported.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.- it was mentioned that "this is the seventh occurrence associated with the same lot number, involving seven different patients.The sales representative indicated that complaints have already been submitted for the other six occurrences".5 files were identified (b)(4).Could you please confirm if these files belong to this complaint? are there any other pc numbers related to this file.- please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.- please provide the title of external person providing answers to follow-up.
 
Event or Problem Description
It was reported that a patient underwent a c-section on (b)(6) 2026 and suture was used.During the procedure, the suture broke just below the swage of the needle.There were no adverse patient consequences reported.Additional information was requested.

Brand Name
VICRYL PLUS SUTURE
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25586111
Report Number2210968-2026-06548
Device Sequence Number20233378
Product Code GAM
UDI-Device Identifier10705031056213
UDI-Public(01)10705031056213(17)301231(10)10D36M
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K181652
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP958H
Device Lot Number10D36M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2026
Supplement Date Received by Manufacturer06/22/2026
Initial Report FDA Received Date06/22/2026
Supplement Report FDA Received Date07/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown